Thunderstorm Wind, Mayes
- When
- June 26, 5:41 AM CST
- Where
- Mayes County, 0.49 mi NNW of Adair
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 36.436, -95.274
Thunderstorm wind gusts were measured to 60 mph.
Strong to severe thunderstorms developed over northeastern Kansas during the early morning hours of the 26th, ahead of a cold front and weak upper level disturbance. These storms evolved into a line as they moved south-southeast across Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed over northeastern Kansas during the early morning hours of the 26th, ahead of a cold front and weak upper level disturbance. These storms evolved into a line as they moved south-southeast across Kansas. This line of thunderstorms produced damaging wind gusts as they then moved through eastern Oklahoma during the morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 26, 5:24 AM CST, 17 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
624 AM CDT Wed Jun 26 2024
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 325 AM CDT Wed Jun 26 2024
In a change of pace, today will likely begin with rain and storms
across portions of E OK & NW AR. An MCS currently located in the
C Plains is projected to surge south-southeast through the morning
hours with potential impacts in our area between daybreak and
early afternoon. While CAMs have come into better agreement
regarding this feature, there is still some question regarding its
westward extent and impact on afternoon temps (and heat indices).
As it stands, NW AR zones are most likely to be impacted by storms,
with decreasing PoPs further west... dropping to just a slight
chance west of the Hwy 75 corridor. These storms may be severe and
produce damaging outflow winds as they move southward. Depending on
the intensity and coverage of morning convection (and resultant
position of remnant boundaries), there may be some potential for
redevelopment this afternoon across SE OK/ W-Central AR. However,
due to uncertainty, will keep PoPs capped at slight chance for now.
Currently leaning towards the idea that morning storms move south of
the area by early afternoon with skies clearing behind them... thus
allowing temps to warm quite well despite potential for a slower
start. Will leave the ongoing advisory as is for the time being,
as at least E OK zones are still very likely to exceed Heat
Advisory criteria. In fact, parts of E OK may very well end up
climbing into warning territory if temps are not significantly
influenced by morning storms/ cloudiness (Heat Index >110
degrees). Opted to hold off on upgrading to an Excessive Heat
Warning at this time due to uncertainty regarding convective
evolution this morning.... but this will need to be monitored
closely.
The advisory also continues for W-Central AR, though there is less
confidence regarding temperature recovery here. Still believe odds
favor max heat indices in the 105-108 range, but if storms/
cloudiness hangs on longer than forecast, temps may struggle to
produce advisory-level heat indices here. Either way, it is yet
another day to take the heat seriously and take precautions when
spending time outdoors.
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 325 AM CDT Wed Jun 26 2024
Any ongoing precip will decay or move south of the area this evening
with quiet weather overnight. Northeast sfc winds fill in this
evening and overnight behind today's storms, bringing drier and
slightly cooler air into the region for Thursday. This should hold
max heat indices in check... generally in the upper 90s/ lower 100s.
The break from the heat will be short-lived however as upper
ridging expands back over the area Friday/ Saturday with
additional heat headlines looking probable.
Another front tries to push into the region later Saturday into
Sunday with a chance of showers and storms returning mainly to NE OK
& NW AR. This may provide another short-lived break from the heat on
Sunday but dangerous heat is forecast to return next week as
positive height anomalies return yet again.
&&
.AVIATION...
(12Z TAFS)
Issued at 623 AM CDT Wed Jun 26 2024
Chances for TSRA will impact the NE OK and AR sites through 16z
as a complex of storms moves through the area. Will include tempo
groups with MVFR vsbys in thunder at those aforementioned sites
during that period. TSRA chances appear limited at KMLC so will
not include any mention with this issuance. Cigs are expected to
remain at VFR categories before scattering out this afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 99 74 95 79 / 40 0 10 10
FSM 97 76 95 75 / 60 10 10 0
MLC 98 74 95 77 / 40 10 0 0
BVO 97 69 93 76 / 30 0 10 10
FYV 91 68 92 72 / 60 10 10 0
BYV 88 68 90 69 / 70 0 10 0
MKO 96 73 92 76 / 40 10 10 0
MIO 92 68 91 75 / 50 0 10 10
F10 97 72 92 76 / 30 10 10 0
HHW 96 74 92 74 / 40 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 9 PM CDT this evening for
OKZ049-053>057-059>062-064>068-070>076.
AR...Heat Advisory from noon today to 9 PM CDT this evening for
ARZ019-020-029.
&&
SHORT TERM...43
LONG TERM....43
AVIATION...23Hazardous Weather Outlook
National Weather Service Tulsa OK
457 AM CDT Wed Jun 26 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 AM CDT Wed Jun 26 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and West-Central Arkansas.
ONSET...This Afternoon.
AREA AT GREATEST RISK...Along and west of Highway 69 in Oklahoma.
DISCUSSION...
Scattered thunderstorms will continue early this morning across
northeast Oklahoma and northwest Arkansas. These storms may
produce marginally severe hail and wind gusts. Then, an additional
line of thunderstorms will surge into eastern Oklahoma and
northwest Arkansas through the morning hours bringing an elevated
threat of damaging outflow winds.
Precipitation is expected to move south with decreasing cloud
cover this afternoon, allowing temperatures to recover. Hot
temperatures and humid conditions will create dangerous heat
indices between 105 to 109 degrees across much of eastern
Oklahoma and west-central Arkansas. Depending on storm coverage
and resultant temperature recovery this afternoon, heat indices
may exceed 110 degrees along and west of highway 69. Please
continue to take the heat seriously and take precautions when
spending time outdoors today.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...High Wind Potential...
...Dangerous Heat Potential.
SATURDAY AND SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY AND TUESDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Drier and slightly cooler air should allow heat indices on
Thursday to mostly remain in the upper 90s or lower 100s. However,
dangerous heat will return this weekend and into next week.
Another frontal boundary may bring low storm chances back to
northeast Oklahoma and northwest Arkansas Saturday into Sunday.
Otherwise the forecast remains dry with above normal temperatures
persisting into next week. Heat stress impacts may steadily intensify
given the long duration of hot and humid conditions.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
214 AM CDT Wed Jun 26 2024
OKZ056-260800-
Nowata OK-
214 AM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN NOWATA COUNTY THROUGH
300 AM CDT...
At 213 AM CDT, Doppler radar indicated a strong thunderstorm over
South Coffeyville, moving southeast at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
South Coffeyville... Delaware...
Lenapah...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3693 9543 3685 9543 3674 9562 3699 9578
3700 9576 3700 9547
TIME...MOT...LOC 0713Z 323DEG 8KT 3699 9564
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHSpecial Weather Statement National Weather Service Tulsa OK 428 AM CDT Wed Jun 26 2024 OKZ055-056-061-261015- Rogers OK-Nowata OK-Washington OK- 428 AM CDT Wed Jun 26 2024 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ROGERS...NORTHERN WASHINGTON AND WESTERN NOWATA COUNTIES THROUGH 515 AM CDT... At 428 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles southeast of Wann, moving south at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations in or near the path include... Nowata... Delaware... Lenapah... Wann... New Alluwe... Watova... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for northeastern Oklahoma. && LAT...LON 3690 9589 3696 9567 3661 9549 3654 9582 TIME...MOT...LOC 0928Z 344DEG 16KT 3687 9576 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH
Special Weather Statement
National Weather Service Tulsa OK
529 AM CDT Wed Jun 26 2024
OKZ061-062-067-261100-
Rogers OK-Mayes OK-Wagoner OK-
529 AM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ROGERS...SOUTHWESTERN
MAYES AND EAST CENTRAL WAGONER COUNTIES THROUGH 600 AM CDT...
At 528 AM CDT, Doppler radar indicated a strong thunderstorm near
Foyil, moving southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Claremore... Pryor...
Pryor Creek... Chouteau...
Locust Grove... Salina...
Foyil... Sportsmen Acres Community...
Murphy... Snowdale State Park...
Bushyhead...
This includes Interstate 44 between mile markers 251 and 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3619 9501 3616 9505 3616 9512 3610 9512
3607 9515 3607 9521 3604 9521 3604 9523
3601 9523 3600 9524 3638 9564 3651 9548
TIME...MOT...LOC 1028Z 315DEG 39KT 3640 9550
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
613 AM CDT Wed Jun 26 2024
ARZ001-OKZ057-058-062-063-068-069-261200-
Benton AR-Adair OK-Craig OK-Cherokee OK-Delaware OK-Ottawa OK-
Mayes OK-
613 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT BENTON...SOUTHEASTERN CRAIG...
DELAWARE...SOUTHEASTERN OTTAWA...MAYES...NORTHWESTERN ADAIR AND
NORTHERN CHEROKEE COUNTIES THROUGH 700 AM CDT...
At 613 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Neosho to 4 miles west of Big Cabin.
Movement was southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Rogers... Bentonville...
Siloam Springs... Vinita...
Jay... Bella Vista...
Pryor Creek... Grove...
Pea Ridge... Gentry...
Gravette... Decatur...
Locust Grove... Salina...
Afton... West Siloam Springs...
Langley... Colcord...
Kansas... Adair...
This includes the following highways,
Interstate 44 between mile markers 266 and 285.
Interstate 49 between mile markers 82 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3650 9462 3650 9403 3638 9394 3595 9516
3651 9539 3651 9533 3657 9533 3681 9462
TIME...MOT...LOC 1113Z 335DEG 33KT 3683 9440 3652 9529
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe Tulsa radar (KINX), 39 km away, was scanning. The volume nearest the first event began at 11:41 UTC.
18 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts were measured to 60 mph.
Thunderstorm wind gusts were measured to 58 mph.
Thunderstorm wind gusts were measured to 71 mph.
Strong thunderstorm wind blew down a tree.
Strong thunderstorm wind blew down multiple trees and power poles.
Strong thunderstorm wind broke off a traffic light bar and snapped large tree limbs.
Thunderstorm wind gusts were measured to 58 mph.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind snapped large tree limbs.
The ASOS at Muskogee Davis Regional Airport measured 68 mph thunderstorm wind gusts.
The Oklahoma Mesonet station near Okmulgee measured 67 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down several trees onto roads.
The Oklahoma Mesonet station near Stigler measured 58 mph thunderstorm wind gusts.
Strong thunderstorm wind snapped large tree limbs and blew down power lines.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down multiple trees.
Strong thunderstorm wind damaged the roofs of homes.
Strong thunderstorm wind blew down a large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192748, 1192749, 1192750, 1192763, 1192772, 1192777, 1192752, 1192769, 1192767, 1192756, 1192761, 1192775, 1195937, 1192774, 1192778, 1192771, 1192776, 1192779.